Alert archive / Oregon / Gale Warnings in 2008

Gale Warning 37, NWS Medford, OR

October 25, 2008

NWS Medford, OR issued this gale warning at Oct 25, 2008, 3:23 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 3:23 PM PDT (22:23 UTC)
Expired
Oct 26, 2008, 3:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KMFR 252223
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
323 PM PDT SAT OCT 25 2008

...STRONG THERMAL TROUGH PRODUCING DANGEROUS WINDS AND WAVES OFF
THE SOUTH OREGON COAST...

.A STRONG THERMAL TROUGH OVER THE NORTHERN CALIFORNIA AND SOUTHERN
OREGON COAST WILL PRODUCE STRONG NORTH WINDS AND STEEP AND
DANGEROUS WAVES THROUGH THIS AFTERNOON AND EVENING. THE WORST
CONDITIONS WILL OCCUR BEYOND 10 NM FROM SHORE FROM CAPE BLANCO
SOUTHWARD. THE TROUGH WILL EXPAND NORTH UP THE COAST AND WEAKEN
THROUGH SUNDAY.

PZZ376-261000-
/O.UPG.KMFR.SI.Y.0103.000000T0000Z-081026T1200Z/
/O.NEW.KMFR.GL.W.0037.081025T2223Z-081026T1000Z/
/O.UPG.KMFR.SW.Y.0095.000000T0000Z-081027T0000Z/
/O.NEW.KMFR.SE.W.0041.081025T2223Z-081026T1000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
323 PM PDT SAT OCT 25 2008

...GALE WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT SUNDAY. A HAZARDOUS
SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS
IN EFFECT UNTIL 3 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY
FOR WINDS IS NO LONGER IN EFFECT. 

NORTH GALES OF 30 KT WITH FREQUENT GUSTS TO 40 KT ARE EXPECTED
THROUGH LATE TONIGHT. STEEP AND DANGEROUS WIND WAVES OF 8 TO 10
FEET WILL COMBINE WITH WESTERLY SWELLS OF 12 FEET AT 15 SECONDS.
WINDS AND WAVES WILL DECREASE BELOW WARNING CRITERIA LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-370-261030-
/O.CON.KMFR.SI.Y.0103.000000T0000Z-081026T1200Z/
/O.CON.KMFR.SW.Y.0095.000000T0000Z-081027T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
323 PM PDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
PDT SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT SUNDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 5 PM PDT SUNDAY. 

NORTH WINDS OF 25 TO 30 KT ARE EXPECTED THROUGH LATE TONIGHT.
GUSTS TO 30 KT WILL OCCUR...MAINLY BEYOND 10 NM FROM SHORE. WIND
WAVES OF 4 TO 7 FEET WILL COMBINE WITH WESTERLY SWELLS OF 12 TO
14 FEET AT 15 SECONDS. WINDS AND WAVES WILL DECREASE THROUGH
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

STAVISH
1 follow-up statement
000
WHUS76 KMFR 261007
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
307 AM PDT SUN OCT 26 2008


PZZ376-270000-
/O.EXP.KMFR.GL.W.0037.000000T0000Z-081026T1000Z/
/O.EXP.KMFR.SE.W.0041.000000T0000Z-081026T1000Z/
/O.EXA.KMFR.SW.Y.0095.000000T0000Z-081027T0000Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 20 TO 60 NM-
307 AM PDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM
PDT THIS AFTERNOON...
...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON. THE HAZARDOUS SEAS WARNING IS NO LONGER IN
EFFECT. THE GALE WARNING IS NO LONGER IN EFFECT. 

SEAS OF 10 TO 12 FEET THIS MORNING WILL SUBSIDE TO BELOW 10 FEET
BY SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-370-270000-
/O.CAN.KMFR.SI.Y.0103.000000T0000Z-081026T1200Z/
/O.CON.KMFR.SW.Y.0095.000000T0000Z-081027T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 20 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 20 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 20 TO 60 NM-
307 AM PDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 PM PDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR WINDS. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. 

SEAS OF 10 TO 12 FEET THIS MORNING WILL SUBSIDE TO BELOW 10 FEET
BY SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 25, 2:48 PM PDT, 35 minutes earlier.

Area forecast discussion, Oct 25, 2:48 PM PDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
248 PM PDT SAT OCT 25 2008

.DISCUSSION...AN UNSEASONABLY STRONG RIDGE BUILDING INTO THE
FORECAST AREA WILL LEAD TO A VERY WARM SUNDAY...ESPECIALLY FOR THE
ROGUE VALLEY WHERE A FAVORABLE SOUTHEASTERLY MIXING WIND AROUND 10
TO 15 MPH AND TEMPERATURE AT 850HPA AROUND 20C ARE EXPECTED. THE
RIDGE WEAKENS AND SHIFTS SLIGHT EAST ON MONDAY WHILE THE THERMAL
AT THE COAST WEAKENS. TEMPERATURES WILL BEGIN A GRADUAL COOLING
DOWN THIS WEEK WITH INCREASING LOW CLOUDS INTO THE COASTAL AREAS.

THE PATTERN CHANGES TOWARD A COOLER AND MORE MOIST PATTERN IN THE
SECOND HALF OF THE WEEK AS THE SYNOPTIC PATTERN SHIFTS TO A TROUGH
OFFSHORE AND SOUTHWEST WINDS INTO THE PAC NW. THE FIRST SHORT WAVE
TROUGH IS EXPECTED TO MOVE INLAND ACROSS NORTHERN CALIFORNIA
AROUND WEDNESDAY AND MAY GENERATE A FEW SHOWERS OVER THE
MOUNTAINS. THIS WILL BE THE FIRST IN A SERIES OF FRONTS MOVING
INLAND. BOTH THE GFS AND THE ECMWF INDICATE A STRONGER FRONT WITH
GOOD POTENTIAL FOR RAIN NEXT WEEKEND. SUBSEQUENT SHIFTS MAY HAVE
TO INCREASE POPS IN THE EXTENDED IF LATER MODEL RUNS CONTINUE
WITH THIS TREND.

&&

.AVIATION...EXPECT VFR CONDITIONS ACROSS THE FORECAST AREA...EVEN
AT THE COAST...DUE TO LARGE SCALE SUBSIDENCE AND OFFSHORE WINDS.
HOWEVER CONDITIONS COULD CHANGE SUNDAY NIGHT AS THE THERMAL TROUGH
ALONG THE COAST SHIFTS NORTH ALLOWING LOW CLOUDS AND FOG TO
DEVELOP IN THE COASTAL AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM
     PDT SUNDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT SUNDAY
     FOR PZZ350-PZZ356-PZZ370-PZZ376.

08/99/99

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:23 PM PDTHazardous Seas WarningMFR12 hr

Nearby

Gale Warnings in Oregon, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.